Hail, Laramie
- When
- July 29, 5:27 PM MST
- Where
- Laramie County, 7 mi NE of Cheyenne
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 41.202, -104.725
A thunderstorm produced very heavy rain and some hail in the Cheyenne vicinity. Rainfall around 1 inch fell in about 30 minutes over parts of east Cheyenne.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A thunderstorm produced very heavy rain and some hail in the Cheyenne vicinity. Rainfall around 1 inch fell in about 30 minutes over parts of east Cheyenne.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 29, 2:25 PM MST, 3 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 325 PM MDT SUN JUL 29 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY...LAPS SHOWS VERY MOIST AND UNSTABLE AIR MASS EAST OF LARAMIE RANGE EXCEPT FOR THE KCDR AREA. DEW POINTS HAVE FINALLY MIXED OUT WEST OF MOUNTAINS. WILL KEEP 20 PERCENT POPS FOR MUCH OF THIS EVENING OVER SW 3/4 CWA...AND A FEW OF THESE IN EASTERN CWA WILL HAVE BRIEF HEAVY RAIN/SMALL HAIL. AS MENTIONED IN EARLIER AFD UPDATE...HAVE ALSO ADDED LOW CLOUDS AND PATCHY FOG LATE TONIGHT/EARLY MON ROUGHLY WHERE IT WAS LAST NIGHT. FOR MONDAY AND TUESDAY...RISING UPPER HEIGHTS/1000-500MB THICKNESSES AND H7 TEMPS WILL MEAN WARMER TEMPS. EVEN THOUGH THERE WILL BE LOW LEVEL MOISTURE AND INSTABILITY...BOTH OF THESE WILL BE DOWN FROM TODAY AND THE PAST WEEKEND. SO...JUST A FEW TSTMS EXPECTED IN AND NEAR THE MOUNTAINS. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY... A SHORTWAVE TROUGH WHICH MOVES ACROSS SOUTH CENTRAL CANADA TUESDAY NIGHT AND MOVES A COLD FRONT ACROSS THE CWA EARLY TUESDAY NIGHT. 12Z MODELS DIFFER ON THE TIMING OF THE FEATURES WITH THE GFS ABOUT 6 HOURS FASTER THAN THE NAM WITH THE COLD FRONT. WILL GO ALONG WITH THE BETTER CONTINUITY OF THE GFS AS IT IS ALSO PREFERED BY NCEP. THE RIDGE ALOFT THEN REBUILDS OVER THE ROCKIES WEDNESDAY AND THURSDAY. THE AIR MASS BEHIND THE FRONT BECOMES MORE MOIST PER FORECAST RAOBS OVER THE CWA TUESDAY NIGHT AND WEDNESDAY AS THE MID AND UPPER LEVEL MOISTURE PLUME ALSO SPREADS BACK OVER THE CWA. WILL KEEP THE IDEA OF SPREADING RAIN ACROSS THE CWA TUESDAY NIGHT AND WEDNESDAY MORNING. THE ACTIVITY WILL THEN PERSIST THROUGH THURSDAY EVENING. FOR NOW WILL BUMP TEMPERATURES DOWN A BIT AND BUMP UP POPS FOR WEDNESDAY AND THURSDAY FOR THE CWA. FOR FRIDAY THROUGH NEXT SUNDAY...THE 12Z GFS IS NOW SLOWER WITH THE SHORTWAVE TROUGH AND IS SLOWER THAN THE OTHER MEDIUM RANGE MODELS. THAT SLOWER SPEED THEN MAKES FOR A SLOWER MOVEMENT OF THE ASSOCIATED COLD FRONT WHICH DOES NOT EVEN MOVES THROUGH TIL AFTER THIS PART OF THE FORECAST. HOWEVER IT DOES APPEAR THE THE MOISTURE PLUME DOES RETURN OVER THE STATE OVER THE WEEKEND. FOR NOW WILL LEAVE THE LATTER PART OF THE FORECAST ALONE WITH THER EXCEPTION OF BUMPING UP THE POPS FOR FRIDAY THROUGH NEXT SUNDAY. && .AVIATION...LOCAL MVFR CEILINGS/VSBYS IN THE WIDELY SCATTERED TSTMS THIS EVENING. MORE EXTENSIVE MVFR AND EVEN IFR CONDITIONS EXPECTED LATER TONIGHT/EARLY MONDAY EAST OF THE MOUNTAINS IN LOW CLOUDS AND PATCHY FOG. OTHERWISE...CONDITIONS WILL BE VFR THROUGH MON NIGHT. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && HATTEN/WEILAND
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1245 PM MDT SUN JUL 29 2007 NEZ001-019>021-054-055-WYZ059-060-064-066>070-301130- SIOUX-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-CONVERSE- NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 1245 PM MDT SUN JUL 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT PLENTY OF RESIDUAL LOW LEVEL MOISTURE WILL COMBINE WITH STRONG SURFACE HEATING TO CAUSE THE AIR MASS TO BECOME UNSTABLE THIS AFTERNOON...AND SOME THUNDERSTORMS WILL DEVELOP AND LINGER INTO THE EVENING. ALTHOUGH SEVERE STORMS ARE NOT LIKELY...A FEW OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAIN AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061>063-065-301130- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- 1245 PM MDT SUN JUL 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED NON-SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAIN AND BRIEF WIND GUSTS TO 30 MPH WILL BE THE MAIN THREATS FROM THE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-301130- DAWES-BOX BUTTE- 1245 PM MDT SUN JUL 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The Cheyenne radar (KCYS), 9 km away, was scanning. The volume nearest the first event began at 00:25 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2007Every state in 2007This day in weather historyWarnings in Wyoming, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37072.